methotrexate and heart burn or feeling of something swollen in throat/stomach - side effect?

Options
grom
grom Member Posts: 12
edited 13. Dec 2022, 08:33 in Living with arthritis

Hi, I have been taking methotrexate for a month now. I have started to get a discomfort - the feeling if you ate far too much and it was pushing up in your stomach in to your throat. I feel like I can't eat because of it. Have any of you experienced this as a side effect. I know I should see a GP but it is three week wait for an appointment so wanted to check if it is a normal side effect . Many thanks.

Comments

  • stickywicket
    stickywicket Member Posts: 27,710
    Options

    Methotrexate can affect the stomach and this sounds like a stomach/oesophagus problem to me. If your GP wait is 3 weeks, how about your rheumatology helpline? I think they'd be better. They might increase your folic acid or put you on injected methotrexate. Or, possibly, just prescribe a stomach protecting med. But you do need proper medical advice on it. Good luck and let's know how you get on.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • frogmorton
    frogmorton Member Posts: 29,410
    Options

    I agree with Stickywicket @grom

    Take some advice on thus as soon as you can and please report back. It might help another person in future.

    Take care

    Toni x

  • grom
    grom Member Posts: 12
    Options

    Thank you sticky wicket and frogmorton. I contacted the hospital rheumatology advice line like you suggested. spoke to one of the nurses. From my own research it is a more uncommon side effect. I have been bruising badly which I haven't before and my arm pits hurt. She spoke with a hospital Dr and they are taking me off methotrexate and im having a review meeting in two weeks. Sadly it means more joint damage as I will flare very quickly as only been on the meds 5 weeks but what can you do. I just need something that doesn't make me more ill in another way. Hope you are both okay and I appreciate your help.

  • stickywicket
    stickywicket Member Posts: 27,710
    Options

    Phew! I'm pleased you took action. If you'd just let it drift it could have got nasty. So sorry about the wait for a new DMARD, though. I hope the next one does the trick with no side effects.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright